Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS North Platte, NE

September 22, 2010Custer County, Nebraska

NWS North Platte, NE issued this flash flood warning at Sep 22, 2010, 7:44 PM CDT for Custer County, Nebraska. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2010, 7:44 PM CDT (00:44 UTC)
Expired
Sep 22, 2010, 10:30 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Custer County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 7:50 PM CDTFLASH FLOODBroken Bow, NESTREETS AND HOMES ARE FLOODING IN BROKEN BOW...WHERE 2.23 INCHES OF RAIN HAS FALLEN SINCE 6 PM CDT. SOME ROADS IN RURAL CUSTER COUNTY ARE ALSO FLOODING.
Sep 22, 9:00 PM CDTFLASH FLOOD1 W Broken Bow, NEWATER WAS REPORTED OVER CALLAWAY ROAD 1 MILE WEST OF BROKEN BOW.
Sep 22, 9:00 PM CDTFLASH FLOOD6 S Broken Bow, NEWATER WAS REPORTED OVER HIGHWAY 21 SIX MILES SOUTH OF BROKEN BOW. WATER RECEDED LATER AFTER HEAVY RAINS SUBSIDED.
Sep 22, 10:00 PM CDTFLASH FLOOD2 Sw Broken Bow, NEDAM IN PASTURE WASHED OUT AFTER HEAVY RAINFALL. WATER NEARBY WAS NEARLY 5 FEET IN DEPTH NEAR HOME AND COVERED WELL HANDLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WGUS53 KLBF 230044
FFWLBF
NEC041-230330-
/O.NEW.KLBF.FF.W.0029.100923T0044Z-100923T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT WED SEP 22 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1030 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES OF 1 TO 3 INCHES OF RAINFALL  
  WITH LOCALLY 4 INCHES HAS FALLEN...ESPECIALLY NEAR AND SOUTHEAST   
  OF BROKEN BOW. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROKEN BOW...ANSLEY...ARCADIA DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA...BERWYN...CALLAWAY...COMSTOCK...OCONTO...PRESSEY
  STATE WILDLIFE MANAGEMENT AREA...WEISSERT AND WESTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4169 9922 4129 9922 4106 9967 4104 10023
      4118 10022

$$

ROBERG
2 follow-up statements
115 
WGUS73 KLBF 230154
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT WED SEP 22 2010

NEC041-230330-
/O.CON.KLBF.FF.W.0029.000000T0000Z-100923T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER NE-
854 PM CDT WED SEP 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CUSTER COUNTY UNTIL 1030
PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH MODERATE TO AT TIMES VERY HEAVY RAINFALL 
CONTINUED ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF 2 TO 4 
INCHES WITH LOCALLY 5 INCHES HAS ALREADY OCCURRED...ESPECIALLY ALONG 
THE CORRIDOR FROM NEAR CALLAWAY THROUGH BROKEN BOW AND WEISSERT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BROKEN BOW...ANSLEY...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA...BERWYN...CALLAWAY...COMSTOCK...OCONTO...PRESSEY STATE WILDLIFE
MANAGEMENT AREA...WEISSERT AND WESTERVILLE.

FLOODING TO STREETS AND HOMES HAS BEEN REPORTED IN BROKEN BOW WITH 
SOME COUNTY ROADS IN THE WARNED AREA ALSO FLOODED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE STILL POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4169 9922 4129 9922 4106 9967 4104 10023
      4118 10022

$$

ROBERG
503 
WGUS73 KLBF 230331
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT WED SEP 22 2010

NEC041-230344-
/O.EXP.KLBF.FF.W.0029.000000T0000Z-100923T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER NE-
1031 PM CDT WED SEP 22 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CUSTER COUNTY WILL
BE ALLOWED TO EXPIRE AT 1030 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
HOWEVER...STREAMS AND CREEKS IN THE WARNED AREA ARE LIKELY TO 
EXPERIENCE MINOR FLOODING. THEREFORE A SMALL STREAM FLOOD ADVISORY 
IS IN EFFECT FOR SOUTHERN CUSTER COUNTY UNTIL 430 AM CDT. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4169 9922 4129 9922 4106 9967 4104 10023
      4118 10022

$$
ROBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:35 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 22, 3:35 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT WED SEP 22 2010

.DISCUSSION...
LOW TO MID LEVEL WIND FIELDS HAVE INCREASED PAST 6 HOURS PER KLBF
RAOBS...AND AS EML HAS MIXED DOWNWARD...THE WARM FRONT HAS LIFTED
OUT OF PLATTE RIVER VALLEY INTO NORTH CENTRAL NEBRASKA BY 20Z. THIS
BOUDARY WILL BE THE FOCUS FOR ANOTHER ROUND OF SEVERE WEATHER IN THE
COMING HOURS. MESO-ANALYSIS SHOWING CAP HAS BEEN ERODED IN THE WARM
SECTOR WHERE MUCAPES RUNNING 2500J/KG OR MORE. JUST WAITING FOR
KICKER WHICH WATER VAPOR HINTS SHOULD BE EMBEDDED IN THE INCREASING
MOISTURE CRESTING THE COLORADO ROCKIES ATTM. SOME CONCERN WITH
SUBSIDENCE OVER NORTHERN NEBRASKA IN WAKE OF MORNING CONVECTION BUT
SAT PICTURES AND OBSERVATION WOULD INDICATE LLVL CONVERGENCE
INCREASING IN VCNTY OF FRONT WITH BLDG CU. GOES DPI TPW AND PWAT
PLOTS INDICATE ANOMALOUSLY MOIST AIRMASS IN PLACE FROM THE DESERT SW
INTO THE CENTRAL PLAINS. PWAT IN KLBF RAOB 1.16 AT 18Z AND WITH
305-310K MOISTURE TRANS VECT STILL SHOWING STRONG ADVECTION INTO CWA
THROUGH THE NIGHT...EXPECT THIS VALUE MAY SLIGHTLY INCREASE...WITH
VALUES NEAR 1.25 INCHES IN THE 99TH PERCENTILE FOR MID SEPTEMBER.
NUMBEROUS REPORTS OF HEAVY RAINFALL THIS MORNING ACROSS NORTH
CENTRAL NEBRASKA AND WITH SEVERAL SMALLER BASINS AOB THE 1.5 INCH
MARK FOR 1-3HR FFG HAVE DECIDED TO ISSUE A FF WATCH ACROSS PORTIONS
OF THE NORTHEAST. AS MENTIONED STRONG MOISTURE TRANSPORT IS
INDICATED ALONG WITH STRONG MOISTURE CONVEGENCE ON NOSE OF
MODERATELY STRONG H7 THETA E RIDGE AXIS AND K INDEX VALUES PUSHING
40 OVER THIS REGION. SET UP LOOKS FAVORABLE FOR THE WARM FRONT TO
ALIGN WITH THE WSW FLOW ALOFT AND STORMS MAY TRAIN OR REGENERATE
OVER FFA AREA NEAR THE FRONT AS THE SFC LOW PUSHES OUT OF NE
COLORADO INTO CENTRAL SANDHILLS. OTHER CONCERN OF COURSE IS
POSSIBILITY OF SVR WX. MODERATE TO VERY UNSTABLE ATMOSPHERE IN PLACE
WITH DEW POINTS IN THE MID TO UPPER 60 POOLING NEAR THE FRONT WHICH
SHOULD LEAD TO FAIRLY LOW LCL HEIGHTS. CLOUD STREETS ALIGNED SSE/NNW
INTO VCNTY OF FRONT WOULD SUGGEST TOR POTENTIAL AND SOME OF THE MESO
PARAMETERS BEGINNING TO POINT TO NORTHEAST ZONES AS STEEP LLVL LAPSE
RATES OVER EXPANDING OUT OF SC NEBRASKA WHERE LOW LEVEL CAPE IS ALSO
THE HIGHEST ATTM. CAPE PROFILE OVERALL MUCH MORE BULKY THAN PAST
SEVERAL EVENTS AND EXPECT LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREAT TONIGHT AS SUPERCELL MODE LOOKS FAVORABLE. MAIN UPPER
TROF WILL WAIT TILL THURSDAY MORNING TO PROGRESS INTO THE HIGH
PLAINS WITH COLD FRONT PROGRESSING THROUGH THE EASTERN CWA DURING
THE LATE MORNING/EARLY AFTERNOON HOURS. FORCING ALONG THIS FRONT
WILL KEEP HIGH POPS IN THE EAST FOR THUR MORNING WITH TAPERING OFF
OF THE PCPN EXPECTED AS THE DOWNSLOPE FLOW AND SUBSIDENCE TAKES HOLD
IN THE AFTERNOON. THERE MAY BE JUST ENOUGH ELEVATED INSTABILITY
UNDER THE COLD CORE OF THE TROF TO KEEP CONVECTION GOING ACROSS
NORTHERN CWA INTO THE LATE AFTERNOON HOURS BUT EXPECT AS SUNSETS
THURSDAY EVENING CLEARING SKIES WILL BE SPREADING ACROSS THE CWA. AS
FOR TEMPERATURES...THE COOL ADVECTION BEHIND THE FRONT AND CLOUD
COVER ACROSS THE NORTH MAY NOT ALLOW TEMPS TO RECOVER MUCH AND HAVE
KEPT HIGH DOWN IN THE LOW TO MID 60 NORTH OF HIGHWAY 2. SOMESHINE
AND DONWSLOPE WINDS MAY BE ENOUGH TO NEUTRALIZE THE CAA AND
TEMPERATURES IN THE 70S ARE EXPECTED. SHOULD BE A MAINLY DRY AND
NEAR SEASONAL FORECAST BEYOND THIS WITH THE ONLY CHANGE TO THE
FORECAST ATTM IS TO ADD SLIGHT CHANCE POPS FRIDAY NIGHT INTO
SATURDAY. MODELS HAVE BEEN SHORT ON CONSISTENCY THIS PAST FEW DAYS
WITH AMPLIFYING RIDGE OVER WESTERN STATES AND DEEPENING TROF OVER
UPPER MIDWEST. MODELS BEGINNING TO CLUSTER ON A STRONGER WAVE
DROPPING THROUGH THE DAKOTAS AND CLOSING OFF NEAR UPPRT MS VALLEY
SATURDAY AFTERNOON. FOR NOW HAVE SLIGHT CHANCES WITH MOISTURE RETURN
IN QUESTION BEHIND THIS LEADING SYSTEM. TEMPS WILL ALSO BE SLIGHTLY
COOLER UNDER THIS SCENARIO AND HAVE BEEN TWEAKED DOWNWARD A FEW
DEGREES THROUGH EARLY NEXT WEEK.

&&

.AVIATION...
CONDITIONS EXPECTED TO DETERIORATE ACROSS WESTERN AND CENTRAL NEB
TONIGHT...INCLUDING BOTH THE KLBF AND KVTN TAF SITES. A WARM FRONT
CURRENTLY EXTENDS FROM NEAR KOFK TO KBBW TO KIML. THIS FRONT WILL
MOVE LITTLE TONIGHT AS LOW PRESSURE TRACKS NORTHEAST ALONG THE
FRONT. LOW STRATUS CLOUDS AND IFR/MVFR CONDITIONS HAVE PERSISTED
MUCH OF THE DAY TO THE NORTH OF THIS BOUNDARY...AND SOME IMPROVEMENT
IN THAT IS EXPECTED THIS EVENING. OTHERWISE THUNDERSTORMS SHOULD
DEVELOP ACROSS THE AREA THIS EVENING...SOME POSSIBLE SEVERE. A MIX
OF VFR AND MVFR EXPECTED OUTSIDE OF THUNDERSTORMS...WITH LOCAL IFR
IN AND NEAR THUNDERSTORMS. SURFACE WINDS WILL BE EAST TO SOUTHEAST
AT 5 TO 15 KNOTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 10 PM CDT
THIS EVENING THROUGH THURSDAY MORNING FOR NEZ006>010.

&&

13/TAYLOR
Hazardous weather outlook, Sep 22, 4:07 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT WED SEP 22 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-232115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
407 PM CDT WED SEP 22 2010 /307 PM MDT WED SEP 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA FROM LATE
THIS AFTERNOON INTO TONIGHT. LARGE HAIL THE SIZE OF GOLF BALLS OR
BIGGER...DAMAGING WINDS...AND EVEN TORNADOES ARE ALL POSSIBLE. THE
TORNADO THREAT WILL BE HIGHEST IN THE VICINITY OF A WARM FRONT THAT
EXTENDS FROM IMPERIAL NORTHEAST THROUGH THE NORTH PLATTE...BROKEN
BOW...AND ONEILL AREAS.

THE SEVERE WEATHER THREAT WILL BEGIN DECREASING AFTER MIDNIGHT CDT
AS THE STORMS FORM INTO A LARGER COMPLEX. HOWEVER...HEAVY RAIN WILL
REMAIN A THREAT ALL NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 10
PM CDT TONIGHT UNTIL 10 AM CDT THURSDAY MORNING FOR BOYD...BROWN...
HOLT...KEYA PAHA...AND ROCK COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE THREAT OF HEAVY RAIN WILL PERSIST INTO THURSDAY MORNING OVER
PARTS OF NORTH CENTRAL NEBRASKA. STORMS ARE ALSO POSSIBLE BUT THEY
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SCHULTZ

In the hours before

Special weather statement, Sep 22, 5:57 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT WED SEP 22 2010

NEZ059-222330-
LINCOLN NE-
557 PM CDT WED SEP 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 630
PM CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DICKENS...OR 17 MILES NORTH
OF HAYES CENTER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DICKENS...
  WELLFLEET...
  HIGHWAY 83 MILE MARKER 60...
  HIGHWAY 83 MILE MARKER 70...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

13
Special weather statement, Sep 22, 6:24 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT WED SEP 22 2010

NEZ038-230015-
CUSTER NE-
624 PM CDT WED SEP 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 715
PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BROKEN BOW...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROKEN BOW...
  WEISSERT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Sep 22, 7:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND GST     3 S BROKEN BOW          41.36N 99.64W
09/22/2010  E80.00 MPH       CUSTER             NE   LAW ENFORCEMENT

            THE WINDS WERE ACCOMPANIED BY ONE HALF INCH DIAMETER
            HAIL.

&&

CJS
Local storm report, Sep 22, 7:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     6 SSW BROKEN BOW        41.33N 99.68W
09/22/2010  E60.00 MPH       CUSTER             NE   STORM CHASER

            THE WINDS WERE ACCOMPANIED BY QUARTER SIZE HAIL.

0711 PM     HAIL             6 SSW BROKEN BOW        41.33N 99.68W
09/22/2010  E1.00 INCH       CUSTER             NE   STORM CHASER

&&

CJS
Local storm report, Sep 22, 7:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     5 E BROKEN BOW          41.41N 99.54W
09/22/2010                   CUSTER             NE   LAW ENFORCEMENT

&&

CJS
Special weather statement, Sep 22, 7:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT WED SEP 22 2010

NEZ028-038-230115-
CUSTER NE-GARFIELD NE-
744 PM CDT WED SEP 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD AND
NORTHEASTERN CUSTER COUNTIES UNTIL 815 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEISSERT...OR 12 MILES NORTHEAST OF BROKEN
BOW...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURWELL...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  SARGENT...
  COMSTOCK...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:01 PM CDTTornado WarningLBFCuster29 min
Sep 22, 7:37 PM CDTFlash Flood WarningLBFLincoln3 hr
Sep 22, 10:23 PM CDTAreal Flood AdvisoryLBFLincoln6 hr
Sep 22, 10:28 PM CDTAreal Flood AdvisoryLBFCuster6 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.